Oncol Res Treat. 2022 May 3. doi: 10.1159/000524746. Online ahead of print.

ABSTRACT

INTRODUCTION: Synthetic cannabinoids are commonly used to manage pain, nausea, and vomiting in oncology and palliative care. Despite the current acceptance of cannabinoids as a treatment option for nausea and vomiting, there is a lack of data regarding the side effects of its prolonged use leading to possible toxicity due to accumulation, and as a result, exacerbation of nausea and vomiting rather than alleviation. Case report presentation: The patient, a 70-year-old female who was residing in the palliative care unit with the diagnosis of small-cell lung cancer. She underwent a course of chemotherapy consisting of paclitaxel, docetaxel, and cisplatin. She presented with hair loss, sore mouth, and loss of appetite, diarrhea, neuralgia, nausea and vomiting which developed approximately five hours after chemotherapy. Nabilone was used for the last five years to manage the patient’s neuralgia. As her cancer progressed, dosage of nabilone was incrementally increased from 0.5 mg to 2 mg to control her pain; however, it exacerbated refractory nausea and vomiting. Nabilone was discontinued seven weeks after administration due to suspicion of cannabinoid hyperemesis syndrome. Hot baths were attempted with temporary relief. Her pain became well controlled with opioids and adjuvants and there has been no recurrence of nausea and vomiting since the cessation of nabilone.

DISCUSSION/CONCLUSION: Successful recognition and management of cannabinoid hyperemesis syndrome is especially important in individuals with co-morbid disorders in order to avoid cannabis toxicity.

PMID:35504245 | DOI:10.1159/000524746


Source: ncbi 2

Partage le savoir
Categories: Medical

error: Content is protected !!